Alert archive / Texas / High Wind Warnings in 2014
High Wind Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Mar 15, 2014, 5:48 PM CDT for Dallam County, Hartley County, Sherman County, Texas; Cimarron County, Texas County, Oklahoma. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 15, 2014, 5:48 PM CDT (22:48 UTC)
- Expired
- Mar 16, 2014, 1:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 135 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 6:32 PM CDT | HIGH SUST WINDS 43 | 3 Sw Dalhart, TX | |
| Mar 15, 8:15 PM CDT | DUST STORM | Goodwell, OK | VISIBILITY AT 50 TO 100 YARDS AT TIMES. |
| Mar 15, 8:25 PM CDT | NON-TSTM WND GST 58 | 2 E Goodwell, OK | |
| Mar 15, 9:03 PM CDT | NON-TSTM WND GST 65 | Guymon, OK | |
| Mar 15, 10:44 PM CDT | NON-TSTM WND GST 58 | 3 Sw Dalhart, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2728 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526 WWUS74 KAMA 152248 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 548 PM CDT SAT MAR 15 2014 OKZ001-002-TXZ001-002-006-160700- /O.UPG.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/ /O.NEW.KAMA.HW.W.0003.140315T2248Z-140316T0600Z/ /O.NEW.KAMA.DU.Y.0002.140315T2248Z-140316T0600Z/ /O.NEW.KAMA.WI.Y.0005.140316T0600Z-140316T2100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING 548 PM CDT SAT MAR 15 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT SUNDAY... ...BLOWING DUST ADVISORY IN EFFECT UNTIL 1 AM CDT SUNDAY... ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT SUNDAY FOR THE WEST AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED FOR THIS AREA. THIS BLOWING DUST ADVISORY IS ALSO IN EFFECT UNTIL 1 AM CDT SUNDAY. IN ADDITION...A WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 4 PM CDT SUNDAY FOR THIS AREA. * EVENT...NORTH WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP FOR THE WEST AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE BEHIND A STRONG COLD FRONT. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS EVENING... AND REMAIN STRONG INTO SUNDAY AFTERNOON. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ003-TXZ003>005-007>020-160700- /O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS- HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI... CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON... WELLINGTON 548 PM CDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... * EVENT...NORTH WINDS OF 30 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH WILL DEVELOP ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES BEHIND A STRONG COLD FRONT. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND EVENING... AND REMAIN STRONG INTO SUNDAY AFTERNOON. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CLK
3 follow-up statements
334 WWUS74 KAMA 160224 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 924 PM CDT SAT MAR 15 2014 TXZ003-004-007-008-011>013-016-017-161030- /O.NEW.KAMA.DS.W.0002.140316T0224Z-140316T1200Z/ /O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/ HANSFORD-OCHILTREE-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...SPEARMAN...GRUVER...PERRYTON...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON 924 PM CDT SAT MAR 15 2014 ...DUST STORM WARNING IN EFFECT UNTIL 7 AM CDT SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A DUST STORM WARNING FOR MUCH OF THE TEXAS PANHANDLE...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. * EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE ACROSS THE AREA THROUGH 7 AM SUNDAY. THESE STRONG WINDS WILL REDUCE VISIBILITIES TO UNDER 1 MILE AND OFTEN DOWN TO NEAR ZERO. * TIMING...THROUGH 7 AM SUNDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS WILL EXIST FOR HIGH-PROFILE AND LIGHT VEHICLES...ESPECIALLY ON EAST WEST ROADS. BLOWING DUST WILL REDUCE VISIBILITIES TO NEAR ONE QUARTER MILE AT TIMES. IT WILL BE NEARLY IMPOSSIBLE FOR DRIVERS WHERE THE DUST HAS CREATED NEAR ZERO VISIBILITIES IN THE DARK UNTIL THEY ARE IN THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. && $$ OKZ001-002-TXZ001-002-006-161030- /O.CON.KAMA.HW.W.0003.000000T0000Z-140316T0600Z/ /O.CON.KAMA.DU.Y.0002.000000T0000Z-140316T0600Z/ /O.CON.KAMA.WI.Y.0005.140316T0600Z-140316T2100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING 924 PM CDT SAT MAR 15 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT SUNDAY... * EVENT...NORTH WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE ACROSS THE WEST AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE THROUGH 1 AM SUNDAY. * TIMING...THROUGH 1 AM SUNDAY. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ003-TXZ005-009-010-014-015-018>020-161030- /O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/ BEAVER-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-ARMSTRONG-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS... FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK...WHEELER... CLAUDE...CLARENDON...WELLINGTON 924 PM CDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES... * EVENT...NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES TONIGHT THROUGH SUNDAY AFTERNOON. * TIMING...THROUGH 4 PM SUNDAY. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CLK
115 WWUS74 KAMA 160423 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1123 PM CDT SAT MAR 15 2014 TXZ003-004-007-008-011>013-016-017-161200- /O.CON.KAMA.DS.W.0002.000000T0000Z-140316T1200Z/ /O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/ HANSFORD-OCHILTREE-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...SPEARMAN...GRUVER...PERRYTON...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON 1123 PM CDT SAT MAR 15 2014 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... * EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE ACROSS THE AREA THROUGH 4 PM SUNDAY. THESE STRONG WINDS WILL REDUCE VISIBILITIES TO UNDER 1 MILE AND OFTEN DOWN TO NEAR ZERO. * TIMING...DUST STORM WARNING THROUGH THROUGH 7 AM SUNDAY AND WIND ADVISORY THROUGH 4 PM SUNDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS WILL EXIST FOR HIGH- PROFILE AND LIGHT VEHICLES. BLOWING DUST WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. && $$ OKZ001-002-TXZ001-002-006-161200- /O.CON.KAMA.HW.W.0003.000000T0000Z-140316T0600Z/ /O.CON.KAMA.DU.Y.0002.000000T0000Z-140316T0600Z/ /O.CON.KAMA.WI.Y.0005.140316T0600Z-140316T2100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING 1123 PM CDT SAT MAR 15 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... * EVENT...NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE ACROSS THE WEST AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE THROUGH 4 PM SUNDAY. * TIMING...HIGH WIND WARNING AND BLOWING DUST ADVISORY IN EFFECT THROUGH 1 AM SUNDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ009-010-014-015-018>020-161200- /O.EXB.KAMA.DU.Y.0002.000000T0000Z-140316T1200Z/ /O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/ ROBERTS-HEMPHILL-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...MIAMI...CANADIAN...PAMPA...SHAMROCK... WHEELER...CLAUDE...CLARENDON...WELLINGTON 1123 PM CDT SAT MAR 15 2014 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. * EVENT...NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE ACROSS THE EAST AND SOUTHEAST TEXAS PANHANDLE THROUGH SUNDAY AFTERNOON. * TIMING...BLOWING DUST ADVISORY IN EFFECT THROUGH 7 AM SUNDAY. WIND ADVISORY IN EFFECT THROUGH 4 PM SUNDAY. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ OKZ003-TXZ005-161200- /O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/ BEAVER-LIPSCOMB- INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS... FOLLETT 1123 PM CDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... * EVENT...NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES TONIGHT THROUGH SUNDAY AFTERNOON. * TIMING...THROUGH 4 PM SUNDAY. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 3 MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOEHRING
348 WWUS74 KAMA 160559 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1259 AM CDT SUN MAR 16 2014 OKZ001-002-TXZ001-002-006-161400- /O.EXP.KAMA.HW.W.0003.000000T0000Z-140316T0600Z/ /O.EXP.KAMA.DU.Y.0002.000000T0000Z-140316T0600Z/ /O.CON.KAMA.WI.Y.0005.140316T0600Z-140316T2100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING 1259 AM CDT SUN MAR 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... ...BLOWING DUST ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... * EVENT...NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE ACROSS THE WEST AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE THROUGH 4 PM SUNDAY. * TIMING...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM SUNDAY. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ003-004-007-008-011>013-016-017-161400- /O.CON.KAMA.DS.W.0002.000000T0000Z-140316T1200Z/ /O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/ HANSFORD-OCHILTREE-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...SPEARMAN...GRUVER...PERRYTON...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON 1259 AM CDT SUN MAR 16 2014 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * EVENT...STRONG SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE ACROSS THE AREA THROUGH 4 PM SUNDAY. THESE STRONG WINDS WILL REDUCE VISIBILITIES TO UNDER 1 MILE AND OFTEN DOWN TO NEAR ZERO. * TIMING...DUST STORM WARNING REMAINS IN EFFECT THROUGH THROUGH 7 AM SUNDAY AND WIND ADVISORY REMAINS IN EFFECT THROUGH 4 PM SUNDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS WILL EXIST FOR HIGH- PROFILE AND LIGHT VEHICLES. BLOWING DUST WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. && $$ TXZ009-010-014-015-018>020-161400- /O.CON.KAMA.DU.Y.0002.000000T0000Z-140316T1200Z/ /O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/ ROBERTS-HEMPHILL-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...MIAMI...CANADIAN...PAMPA...SHAMROCK... WHEELER...CLAUDE...CLARENDON...WELLINGTON 1259 AM CDT SUN MAR 16 2014 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * EVENT...NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE ACROSS THE EAST AND SOUTHEAST TEXAS PANHANDLE THROUGH SUNDAY AFTERNOON. * TIMING...BLOWING DUST ADVISORY REMAINS IN EFFECT THROUGH 7 AM SUNDAY. WIND ADVISORY REMAINS IN EFFECT THROUGH 4 PM SUNDAY. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ OKZ003-TXZ005-161400- /O.CON.KAMA.WI.Y.0004.000000T0000Z-140316T2100Z/ BEAVER-LIPSCOMB- INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS... FOLLETT 1259 AM CDT SUN MAR 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * EVENT...NORTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES TONIGHT THROUGH SUNDAY AFTERNOON. * TIMING...THROUGH 4 PM SUNDAY. * IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 3 MILES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COCKRELL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 15, 5:26 PM CDT, 22 minutes earlier.
Area forecast discussion, Mar 15, 5:26 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
526 PM CDT SAT MAR 15 2014
.DISCUSSION...
UPPER LEVEL SHORTWAVE TROF CURRENTLY DIGGING SWD ALONG ERN SLOPES OF
CNTRL AND SRN ROCKIES WILL CONTINUE TO DO SO THIS EVENING. CHANCES
FOR SHOWERS AND PERHAPS AN ISOLD TSTM WILL BE GRATEST ACROSS SRN TX
PNHDL AND LOWEST ACROSS OK PNHDL AND NW TX PNHDL. NO POPS AFTER 06Z
TONIGHT. WIND AND DUST WILL BE THE MAIN WEATHER STORY ACROSS THE
REGION THRU SUNDAY AFTERNOON AS OPPOSED TO PRECIPITATION. A WIND
ADVISORY IS IN EFFECT FOR ALL OF THE TX AND OK PNHDLS THRU 4 PM
SUNDAY. SOME LOCATIONS MAY VERY WELL EXPERIENCE VSBYS NEAR OR PSBLY
BELOW ONE MILE ALONG WITH HIGH WIND CRITERIA BEING MET AS WELL. LATER
SHIFTS MAY NEED TO ISSUE THESE APPROPRIATE HIGHLIGHTS IF NECESSARY.
COOLER TEMPS SUNDAY. DRY WEATHER FROM SUNDAY THRU SATURDAY OF THE
UPCOMING WEEK. A COLD FRONT WILL MOVE ACROSS THE AREA LATE MONDAY
NIGHT AND EARLY TUESDAY...WITH ANOTHER COLD FRONTAL PASASGE EXPECTED
LATE THURSDAY NIGHT AND EARLY FRIDAY. MAJOR MODELS SUCH AS THE GFS
AND ECMWF ARE IN GENERAL AGREEMENT WITH THIS SCENARIO AND WERE
ACCEPTED.
ANDRADE
&&
.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS WESTERN SECTIONS
OF THE OKLAHOMA AND TEXAS PANHANDLES ON SUNDAY AFTERNOON DUE TO NORTH
WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM
RELATIVE HUMIDITY VALUES NEAR 20 PERCENT. ELEVATED TO POSSIBLY CRITICAL
FIRE WEATHER CONDITIONS WILL LIKELY OCCUR ON MONDAY ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES DUE TO SOUTH AND SOUTHWEST WINDS OF 15 TO 25 MPH
WITH HIGHER GSUTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT.
ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY AND
THURSDAY AFTERNOONS ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES
DUE TO WIND SPEEDS OF 15 TO 20 MPH WITH HIGHER GUSTS ALONG WITH
FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT.
ANDRADE
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 31 52 31 76 37 / 50 0 0 0 0
BEAVER OK 31 51 28 74 36 / 20 0 0 0 0
BOISE CITY OK 27 52 29 74 31 / 20 0 0 0 0
BORGER TX 36 53 34 75 41 / 40 0 0 0 0
BOYS RANCH TX 30 53 30 77 37 / 40 0 0 0 0
CANYON TX 31 52 30 76 38 / 50 0 0 0 0
CLARENDON TX 34 51 30 75 40 / 50 0 0 0 0
DALHART TX 28 53 27 76 32 / 30 0 0 0 0
GUYMON OK 31 53 29 76 36 / 20 0 0 0 0
HEREFORD TX 31 51 30 74 38 / 50 0 0 0 0
LIPSCOMB TX 33 50 28 74 38 / 30 0 0 0 0
PAMPA TX 34 51 30 73 39 / 50 0 0 0 0
SHAMROCK TX 36 51 29 74 41 / 50 0 0 0 0
WELLINGTON TX 37 51 29 74 41 / 50 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...WIND ADVISORY UNTIL 4 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...TEXAS.
&&Hazardous weather outlook, Mar 15, 5:15 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 515 PM CDT SAT MAR 15 2014 OKZ001>003-TXZ001>020-161100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 515 PM CDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. A WIND ADVISORY IS IN EFFECT THROUGH TONIGHT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 TO 55 MPH. THESE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST TONIGHT...WHICH MAY RESULT IN SHARPLY REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WIND ADVISORY WILL REMAIN IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES UNTIL 4 PM SUNDAY DUE TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 TO 55 MPH. THESE STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST...WHICH MAY RESULT IN REDUCED VISIBILITIES. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON SUNDAY AFTERNOON ACROSS WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES NEAR 20 PERCENT. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY OCCUR ON MONDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES DUE TO SOUTH AND SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY AND THURSDAY AFTERNOONS ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO WIND SPEEDS OF 15 TO 20 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY...MONDAY...TUESDAY AND THURSDAY AFTERNOONS. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:48 PM CDT | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 21 hr |
| Mar 15, 5:48 PM CDT | Blowing Dust Advisory | AMA | Armstrong, Collingsworth, Dallam, Donley, Gray, Hartley and 4 more | 12 hr |
| Mar 15, 5:48 PM CDT | Wind Advisory | AMA | Dallam, Hartley, Sherman | 18 hr |
Nearby
High Wind Warnings in Texas, 2014High Wind Warnings in Oklahoma, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.